Alert archive / Missouri / Tornado Warnings in 2008

Tornado Warning 52, NWS Paducah, KY

June 13, 2008Butler County, Missouri

NWS Paducah, KY issued this tornado warning at Jun 13, 2008, 4:30 PM CDT for Butler County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2008, 4:30 PM CDT (21:30 UTC)
Expired
Jun 13, 2008, 4:59 PM CDT
In force
29 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

County Butler County, MO

The radar

The Paducah radar (KPAH), 147 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
959 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 132130
TORPAH
MOC023-132215-
/O.NEW.KPAH.TO.W.0052.080613T2130Z-080613T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
430 PM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BUTLER COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 515 PM CDT.

* AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
  POPLAR BLUFF...MOVING EAST AT 22 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  HENDRICKSON...
  LOCATIONS ALONG HIGHWAY 67 NORTH OUT OF POPLAR BLUFF...

A FUNNEL CLOUD WAS SPOTTED NEAR GRANDIN IN SOUTHEAST CARTER COUNTY
WITH THIS STORM.

NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.

LAT...LON 3690 9026 3670 9027 3675 9061 3687 9059
TIME...MOT...LOC 2130Z 270DEG 19KT 3681 9055

$$
2 follow-up statements
000 
WWUS53 KPAH 132137
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
435 PM CDT FRI JUN 13 2008

MOC023-132215-
/O.CON.KPAH.TO.W.0052.000000T0000Z-080613T2215Z/
BUTLER MO-
435 PM CDT FRI JUN 13 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHERN
BUTLER COUNTY IN SOUTHEAST MISSOURI...

AT 432 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF POPLAR BLUFF...MOVING EAST AT 22 MPH.

THE AREA OF STRONGEST ROTATION SEEN ON DOPPLER RADAR WAS HEADED FOR
THE NORTH SIDE OF POPLAR BLUFF. A TORNADO HAS NOT BEEN REPORTED
RECENTLY AS THE STORM TRACKS OVER MAINLY RURAL AREAS OF NORTHWEST
BUTLER COUNTY. HOWEVER...RADAR SUGGESTS ONE COULD FORM DUE TO STRONG 
ROTATION ALOFT. THE STORM DID PRODUCE A FUNNEL CLOUD IN GRANDIN 
MISSOURI IN SOUTHEAST CARTER COUNTY.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS 
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY 
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. NOW IS 
THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION.

LAT...LON 3690 9026 3670 9027 3675 9061 3687 9059
TIME...MOT...LOC 2135Z 270DEG 19KT 3681 9052

$$
000 
WWUS53 KPAH 132159
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CDT FRI JUN 13 2008

MOC023-132209-
/O.CAN.KPAH.TO.W.0052.000000T0000Z-080613T2215Z/
BUTLER MO-
459 PM CDT FRI JUN 13 2008

...THE TORNADO WARNING FOR NORTHERN BUTLER COUNTY IN SOUTHEAST
MISSOURI IS CANCELLED...

THE STORM HAS WEAKENED...THEREFORE THE TORNADO WARNING HAS BEEN
CANCELLED.

LAT...LON 3690 9026 3670 9027 3675 9061 3687 9059
TIME...MOT...LOC 2159Z 270DEG 19KT 3681 9036

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 13, 1:01 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 13, 1:01 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
101 PM CDT FRI JUN 13 2008

.DISCUSSION...

SVR TSM WATCH 522 TIL 01Z NRN PTNS FA MAY TRANSLATE SOUTH EARLY
TONIGHT BUT W/LOSS OF DIURNALLY DESTABILIZED LOWER ATMOS MAY NOT
MAINTAIN WATCH STATUS JUST TSMS CHANCE/MAINLY +RA THREAT. HPC QPF
AREAL AVERAGES 3/4-1 IN LOWER WABASH EXASPERATING ONGOING FLOOD
CONDITIONS...BUT SHORT FUSE FLOODING SHOULD BE RESTRICTED TO MORE
URBAN/SMALL STREAM & STREET/LOW LANDS DUE TO FRONT/STORMS MOVING ON
THRU AND NOT STALLING. MODELS IN FAIR SYNCHRONICITY NOW IN PUSHING
IT ALL THRU TONIGHT W/ALL BUT FAR SRN/SERN PTNS FA (PENNYRILE WKY)
MAINLY EAST OF LAKES LINGERING A SLGT CHANCE MENTION EARLY SAT AM.

12Z NAM CONTINUES ITS TREND OF PUSHING FRONT THRU BUT ALSO
RETURNING SOME WARM AIR OVERRUNNING THE BOUNDARY THATS JUST SOUTH
AND EAST OF THE FA TOMORROW PM. HOWEVER ITS THE ONLY MODEL DOING
SO AND AS A RESULT WELL KEEP THE POPS OUT AND JUST HIT THE SKY
GRID A LITTLE FOR ENHANCED DIURNAL SC/CU.

SAT NIGHT-SUN WE ARE BEHIND THE BOUNDARY BUT NOT REALLY
COOLER/DRIER JUST YET...AS THE REINFORCING COOL/DRY SHOT COMES
THRU SUN NIGHT-MON. WELL ACCOMPANY SMALL POP WITH IT IN NWLY FLOW
PATTERN...THEN ALL MODEL MOS SUGGESTS NICE COOL OFF/DRY OFF IN
AIRMASS THAT FILTERS IN THERAFTER FOR TUE BUT ESP WED-FRI. NEW HPC
AND MEX MOS EVEN DIPS DOWN INTO U50S/U70S WITH L60S-L80S WIDESPREAD.

WL CONTINUE TO MONITOR NEAR TERM CONDITIONS THRU PRESS TIME BUT
ONGOING POPS TO PEAK IN LIKELY CATEGORY EARLY TONIGHT WITH
BOUNDARY PASSAGE. COLLAB CONSIDERATIONS WILL NOTWITHSTANDING THE
REMAINDER OF THE FORECAST IS LITTLE CHANGED AND ALIGNS FAIRLY CLOSELY
TO THE INHERITED PACKAGE & HPC LEAD IN THE LONG RANGE.

&&

.AVIATION...
DIURNALLY ENHANCED CU FIELDS PRODUCING SCT CB/TSRA IN HEAT OF DAY
STORMS MAY SUBSIDE KPAH THIS EVENING BEFORE BUBBLING UP AGAIN WITH
BOUNDARY PASSAGE OVERNIGHT. MORE NRN/WRN TAF SITES WL HAVE BOUNDARY
MOVING INTO VICINITY 00Z-06Z AND INCREASING TSRA COVERAGE THRU
EVENING HOURS...WITH LOWER CIGS PREVAILING AFT FROPA AFT 06Z.
TEMPO IFR RESTRICTIONS TO VSBYS POSSIBLE IN HEAVIER SHRA/TSRA
OTHERWISE ANTICIPATE GRADUAL RETURN TO LOW VFR CIGS DURING
DAYLIGHT HOURS SAT W/EVENTUAL SCATTER OUT BY/BEFORE 18Z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...

KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 13, 11:58 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1158 AM CDT FRI JUN 13 2008

ILZ088>094-KYZ001>013-015>017-020>022-MOZ086-087-100-107>112-114-
141000-
UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN-
MCLEAN-MUHLENBERG-TODD-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1158 AM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. A COLD FRONT WILL
APPROACH THE REGION FROM THE NORTHWEST THIS AFTERNOON...AND SWEEP
ACROSS THE AREA TONIGHT. THE MAIN HAZARDS FROM ANY STRONGER STORMS
WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...THE
STORMS COULD BRING HEAVY RAINFALL TO THE AREA...ESPECIALLY ACROSS
THE LOWER WABASH RIVER VALLEY OF SOUTHEAST ILLINOIS AND SOUTHWEST
INDIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRIMARILY SUNDAY
AFTERNOON AND SUNDAY NIGHT NORTH OF A PINCKNEYVILLE TO MOUNT
CARMEL ILLINOIS LINE. A COLD FRONT WILL APPROACH THE REGION SUNDAY
AND STORMS THAT DEVELOP ALONG AND AHEAD OF THIS FRONT MAY BE
CAPABLE OF LARGE HAIL AND DAMAGING WINDS.

FLOODING WILL CONTINUE ON PORTIONS OF AREA RIVERS AND FLOOD
WARNINGS AND STATEMENTS SHOULD CONTINUE TO BE MONITORED FOR MORE
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS
REQUESTED THIS AFTERNOON OR TONIGHT.

ILZ075>078-080>087-INZ081-082-085>088-KYZ014-018-019-MOZ076-
141000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY-
VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-PERRY MO-
1158 AM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 522 IS IN EFFECT UNTIL 800 PM. REFER TO
THE WATCH FOR MORE DETAILED SEVERE THUNDERSTORM INFORMATION.

FLOODING WILL CONTINUE ALONG PORTIONS OF AREA RIVERS. REFER TO
THE FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRIMARILY SUNDAY
AFTERNOON AND SUNDAY NIGHT NORTH OF A PINCKNEYVILLE TO MOUNT
CARMEL ILLINOIS LINE. A COLD FRONT WILL APPROACH THE REGION SUNDAY
AND STORMS THAT DEVELOP ALONG AND AHEAD OF THIS FRONT MAY BE
CAPABLE OF LARGE HAIL AND DAMAGING WINDS.

FLOODING WILL CONTINUE ON PORTIONS OF AREA RIVERS AND FLOOD
WARNINGS AND STATEMENTS SHOULD CONTINUE TO BE MONITORED FOR MORE
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION REQUESTED THROUGH 800 PM FOR SEVERE
THUNDERSTORM WATCH 522.

In the hours before

Special weather statement, Jun 13, 2:14 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
214 PM CDT FRI JUN 13 2008

ILZ078-INZ081-132015-
WABASH-GIBSON-
INCLUDING THE CITIES OF...MOUNT CARMEL...FORT BRANCH
214 PM CDT FRI JUN 13 2008

...GUSTY WINDS IN EXCESS OF 40 MPH POSSIBLE WITH LINE OF
THUNDERSTORMS MOVING THROUGH WABASH AND GIBSON COUNTIES...

A NARROW LINE OF THUNDERSTORMS...ABOUT 4 MILES IN WIDTH...WILL
LIKELY PRODUCE GUSTY WINDS BETWEEN 30 AND 40 MPH...AS IT MOVES
EAST AROUND 20 MPH.

THE LEADING EDGE OF THESE THUNDERSTORMS WILL MOVE FROM
BELLMONT...LANCASTER ILLINOIS LINE...REACHING A MOUNT
CARMEL...ALLENDALE ILLINOIS LINE BY 230 PM...THEN MOVE NEAR A
HAZELTON...PRINCETON INDIANA LINE BY 3 PM.

PERSONS IN THE PATH OF THESE SHOULD EXPECT LOCAL WIND GUSTS IN
EXCESS OF 40 MPH. THESE WINDS MAY BREAK TREE LIMBS AND DOWN SMALL
OR WEAKENED TREES. LOOSE OBJECTS OUTDOORS MAY BE TOSSED AROUND.

IN ADDITION...VERY HEAVY RAIN...PRODUCING UP TO AN INCH IN AN
HOUR...WILL BE LIKELY. VISIBILITY IN THE RAIN WILL BE SHARPLY
REDUCED FOR TRAVELERS MOVING THROUGH WABASH AND GIBSON COUNTIES.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:17 PM CDTSevere Thunderstorm WarningPAHCarter43 min
Jun 13, 4:16 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Ripley44 min
Jun 13, 5:07 PM CDTSevere Thunderstorm WarningPAHMississippi23 min
Jun 13, 5:36 PM CDTSevere Thunderstorm WarningPAHBollinger, Perry54 min
Jun 13, 6:06 PM CDTSevere Thunderstorm WarningPAHCape Girardeau, Perry39 min

Nearby

Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.